The Picone identity for a class of partial differential equations

Ondřej Došlý

Mathematica Bohemica (2002)

  • Volume: 127, Issue: 4, page 581-589
  • ISSN: 0862-7959

Abstract

top
The Picone-type identity for the half-linear second order partial differential equation i = 1 n x i Φ u x i + c ( x ) Φ ( u ) = 0 , Φ ( u ) : = | u | p - 2 u , p > 1 , is established and some applications of this identity are suggested.

How to cite

top

Došlý, Ondřej. "The Picone identity for a class of partial differential equations." Mathematica Bohemica 127.4 (2002): 581-589. <http://eudml.org/doc/249052>.

@article{Došlý2002,
abstract = {The Picone-type identity for the half-linear second order partial differential equation \[ \sum \_\{i=1\}^n\frac\{\partial \}\{\partial x\_i\} \Phi \bigg (\frac\{\partial u\}\{\partial x\_i\}\bigg )+c(x)\Phi (u)=0,\quad \Phi (u):=|u|^\{p-2\}u,\ p>1, \] is established and some applications of this identity are suggested.},
author = {Došlý, Ondřej},
journal = {Mathematica Bohemica},
keywords = {Picone’s identity; half-linear PDE; $p$-Laplacian; variational technique; Picone's identity; half-linear PDE; -Laplacian; variational technique},
language = {eng},
number = {4},
pages = {581-589},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {The Picone identity for a class of partial differential equations},
url = {http://eudml.org/doc/249052},
volume = {127},
year = {2002},
}

TY - JOUR
AU - Došlý, Ondřej
TI - The Picone identity for a class of partial differential equations
JO - Mathematica Bohemica
PY - 2002
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 127
IS - 4
SP - 581
EP - 589
AB - The Picone-type identity for the half-linear second order partial differential equation \[ \sum _{i=1}^n\frac{\partial }{\partial x_i} \Phi \bigg (\frac{\partial u}{\partial x_i}\bigg )+c(x)\Phi (u)=0,\quad \Phi (u):=|u|^{p-2}u,\ p>1, \] is established and some applications of this identity are suggested.
LA - eng
KW - Picone’s identity; half-linear PDE; $p$-Laplacian; variational technique; Picone's identity; half-linear PDE; -Laplacian; variational technique
UR - http://eudml.org/doc/249052
ER -

References

top
  1. A Picone’s identity for the p -Laplacian and applications, Nonlin. Anal. 32 (1998), 819–830. (1998) MR1618334
  2. Principal eigenvalues and Sturm comparison via Picone’s identity, J. Differ. Equations 156 (1999), 427–438. (1999) MR1705379
  3. Linear Hamiltonian difference systems: disconjugacy and Jacobi-type conditions, J. Math. Anal. Appl. 199 (1996), 804–826. (1996) Zbl0855.39018MR1386607
  4. A lower bound for smallest eigenvalue of some nonlinear eigenvalue problems on convex domains in two dimensions, Appl. Math. 51 (1993), 277–288. (1993) MR1279006
  5. On the solution of some nonlinear boundary value problem, Publ. Univ. Miskolc, Ser. D, Nat. Sci. Math. 36 (1995), 13–22. (1995) 
  6. Existence theorems for eigenvalues of a nonlinear eigenvalue problem, Commun. Appl. Nonlinear Anal. 4 (1997), 93–102. (1997) 
  7. Nonlinear Partial Differential Equations and Free Boundaries, Vol I. Elliptic Equations, Pitman, London, 1985. (1985) MR0853732
  8. Oscillation criteria for half-linear second order differential equations, Hiroshima Math. J. 28 (1998), 507–521. (1998) MR1657543
  9. Methods of oscillation theory of half-linear second order differential equations, Czechoslovak Math. J. 50 (2000), 657–671. (2000) MR1777486
  10. Nonexistence of positive solutions of PDE’s with p -Laplacian, Acta Math. Hungar. 90 (2001), 89–107. (2001) MR1910321
  11. Nonlinear Elliptic Equations—Singular and Degenerate Case, University of West Bohemia Press, Plzeň, 1996. (1996) 
  12. A Sturm comparison theorem for some degenerate quasilinear eliptic operators, Boll. UMI 9 (1995), 117–121. (1995) MR1324611
  13. A Picone type identity for second order half-linear differential equations, Acta Math. Univ. Comen. 68 (1999), 117–121. (1999) MR1711081
  14. A Picone-type identity and Sturmian comparison and oscillation theorems for a class of half-linear partial differential equations of the second order, Nonlinear Anal. TMA 40 (2000), 381–395. (2000) MR1768900
  15. Oscillation Theory, Lectures Notes in Math. No. 324, Springer, Berlin, 1973. (1973) Zbl0258.35001
  16. Picone’s identity and generalizations, Rend. Mat. 8 (1975), 251–261. (1975) Zbl0341.34002MR0374561
  17. Difference Equations: An Introduction with Applications, Acad. Press, San Diego, 1991. (1991) MR1142573
  18. Oscillation criteria for PDE with p -Laplacian via the Riccati technique, J. Math. Anal. Appl. 248 (2000), 290–308. (2000) MR1772598
  19. Oscillation criteria for the Schrödinger PDE, Adv. Math. Sci. Appl. 10 (2000), 495–511. (2000) MR1807439
  20. Asymptotic Properties of Solutions of Nonlinear Nonautonomous Ordinary Differential Systems, Adygea, Maikop, 1993. (1993) 
  21. Positive solutions of elliptic equations, Pacific J. Math. 75 (1978), 219–226. (1978) MR0500041
  22. On the existence of nodal domain for elliptic differential operators, Proc. Roy. Soc. Edinburgh 94A (1983), 287–299. (1983) MR0709722
  23. An extension of the Sturm-Picone theorem to elliptic differential equations, Proc. Roy. Soc. Edinburgh 97A (1984), 209–215. (1984) MR0751193
  24. Sui valori eccezionalle di un parametro da cui dipende un’ equatione differenzialle lineare del secondo ordine, Ann. Scuola Norm. Sup. Pisa 11 (1910), 1–141. (1910) 
  25. Convex Analysis, Princeton, 1970. (1970) 
  26. The lower spectrum of Schrödinger operators, Arch. Rat. Mech. Anal. 75 (1981), 147–155. (1981) MR0605526
  27. Picone’s identity, Rend Mat. 8 (1975), 373–397. (1975) Zbl0327.34028MR0402188

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.